MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAESTRO FOOT SWITCH; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION MAESTRO FOOT SWITCH; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 86250
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that radiofrequency (rf) ablation was not halted after the physician removed his foot from the foot switch.During a slow pathway atrioventricular (av) node modification ablation procedure to treat av-nodal reentrant tachycardia a maestro 4000 system was used.The physician proceeded to ablate using the foot switch, after successfully completing the first ablation lesion, when he removed his foot from the foot switch, rf energy continued to be delivered to the patient.The ablation catheter was pulled into the sheath and away from the treatment area.The foot switch was disconnected and the procedure was completed by controlling the ablation via the on/off switch on the maestro generator.No patient complications were reported and the patient's current condition is fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.The footswitch was returned to boston scientific for analysis.Visual inspection did not find any physical damage.The device connected to an ohm meter and all pins were working properly when the footswitch was activated.The switch was powered on and off with no issues.The device passed all electrical and mechanical testing.The review of the device history review(dhr) and service records did not identify any issue that could be related to the reported event.Based on the available information, boston scientific's investigation findings were unable to establish a clear conclusion about the cause of the reported event.The reported observations were not replicated during device analysis.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
MAESTRO FOOT SWITCH
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9652808
Report Number2134265-2020-00792
Device Sequence Number2422684
Product Code OAD
UDI-Device Identifier08714729862437
UDI-Public08714729862437
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86250
Device Catalogue Number86250
Device Lot Number0355292029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1